I was diagnosed with acute uveitis in my right eye several years ago. After a course of steroid drops (and a cataract surgery) the uveitis has been quiet for 3 or so years. The area around my right eye is permanently red and bruised looking. I should mention, the eye also has glaucoma and it is treated with travatan, combigan and azopt. Now my left eye has started to look the same. The left eye is not medicate din anyw ay and my opthalmologist says there is no inflammation present and the pressure is normal. The eyelid and surrounding skin are both very red and my eyelid feels heavy. The eye looks slightly bloodshot as well.
I also have type 1 diabetes and have had both eyes checked for retinopathy, which was not present.
Clarky99 The most important piece of information is that your ophthalmologist (EyeMD) has not found uveitis (inflammation of the uveal layer of the eye [iris, ciliary body, choroid] in your left eye. That being the case, the most common condition that would cause your symptoms is blepharitis (sometimes called by people 'granulated eyelids'). This is a build up of oil and debris along the edge of the eyelids. Skin bacteria often grow in this debris and cause the eye to look bloodshot. It usually requires warm compresses, lid scrubs with a non-prescription eyelid cleaner or use of dilute baby shampoo for the same purpose. If severe, some times an antibiotic ointment is used at bedtime for several weeks to get the condition under control. For severe cases oral antibiotics or steroid containing eyedrops or ointments are cautiously used. The condition is chronic and requires ongoing eyelid hygeine.
There are several other conditions that would need to be excluded. I believe your best advise would be to make an extra appointment with your ophthalmologist to discuss your new concerns about the left eye and let him/her examine you.
From Hollywood stars to your yoga teacher, it seems that everyone swears by a detox diet. But does it actually work? And is it even healthy? Cardiologist and weight loss expert James Beckerman, MD, weighs in
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.